Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Northern Indiana

June 12, 20136 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2013, 11:27 PM EDT for 6 counties in Ohio. It was in force for 63 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 11:27 PM EDT (03:27 UTC)
Expired
Jun 13, 2013, 12:30 AM EDT
In force
63 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Allen County, OH, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 139 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 11:49 PM EDTTSTM WND DMGContinental, OHREPORTS OF STRUCTURAL DAMAGE AROUND CONTINENTAL TIME EST FROM RADAR
Jun 12, 11:55 PM EDTTSTM WND DMGHamler, OH38MPH SUSTAINED FOR 10 MIN WITH STRONGER GUSTS..SEVERAL 2 AND 4 INCH BRANCHES DOWN..SOME BRANCHES UP TO 15 FEET IN LENGTH..SHEET METAL REMOVED FROM BUILDING
Jun 12, 11:55 PM EDTTORNADO3 Ese New Bavaria, OHBRIEF EF0 TORNADO WITH MAXIMUM WIND SPEEDS OF 85 MPH TOUCHED DOWN A DESTROYED A BARN NEAR THE INTERSECTION OF COUNTY ROAD Y AND COUNTY ROAD 12A.
Jun 12, 11:58 PM EDTTSTM WND DMGHamler, OHTREES AND POWER LINES DOWN EVERYWHERE ACROSS HAMLER
Jun 12, 11:59 PM EDTTORNADO1 N Hamler, OHAN EF-0 TORNADO WITH ESTIMATED WINDS OF 85 MPH DESTROYED A BARN AND LEFT SEVERAL LARGE TREE LIMBS DOWN. CONVERGENT PATTERN COULD BE SEEN IN THE SOYBEAN FIELD. TORNADO WAS ON THE GROUND FOR 0.5 MILES.
Jun 13, 12:00 AM EDTTSTM WND DMG5 W Hamler, OHTREES DOWN ON HENRY COUNTY ROAD 3 BETWEEN COUNTY ROADS G AND H
Jun 13, 12:00 AM EDTTSTM WND DMGHamler, OH45FT SPRUCE UPROOTED 2FT TRUNK..MINOR ROOF DAMAGE..TOP OF MAPLE TREE TAKEN OFF
Jun 13, 12:00 AM EDTTSTM WND DMGNorth Creek, OHTREES AND POWERLINES DOWN FROM NORTH CREEK TO LEIPSIC. MOBILE HOME OVERTURNED ON SOUTH SIDE OF NORTH CREEK.
Jun 13, 12:01 AM EDTTSTM WND GST 42Columbus Grove, OH
Jun 13, 12:02 AM EDTTORNADO2 Se Malinta, OHAN EF-1 TORNADO WITH ESTIMATED WIND SPEEDS OF 95 MPH DESTROYED A BARN ON THE SOUTH SIDE OF ROAD J. SIGNIFICANT DAMAGE OCCURED TO A BARN AND HOME ON THE NORTH SIDE OF THE ROAD INCLUDING A BEAM FROM THE BARN SOUTH OF THE ROAD STUCK INTO THE NORTH SIDE OF THE HOM
Jun 13, 12:03 AM EDTTORNADO3 Se Malinta, OHSMALL WIDTH TORNADO PATH WAS SEEN THROUGH A WHEAT FIELD. A POLE BARN HAD DOORS COLLAPSED AND ONE WALL BLOWN DOWN.
Jun 13, 12:05 AM EDTHAIL 0.25Elida, OH
Jun 13, 12:15 AM EDTTSTM WND DMGHamler, OHLARGE TREES DOWN AND POSSIBLE STRUCTURAL CO RD F BETWEEN 10 AND 109

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 5:00 PM EDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS53 KIWX 130327
SVRIWX
OHC003-039-069-125-137-161-130430-
/O.NEW.KIWX.SV.W.0049.130613T0327Z-130613T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1127 PM EDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
  SOUTHERN HENRY COUNTY IN NORTHWEST OHIO...
  EASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...
  EASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1230 AM EDT

* AT 1124 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 10 MILES NORTH OF PAULDING TO 9 MILES SOUTH OF
  PAULDING TO ROCKFORD...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEFIANCE AND OTTOVILLE AROUND 1140 PM EDT.
  SPENCERVILLE AND DELPHOS AROUND 1145 PM EDT.
  KALIDA AROUND 1150 PM EDT.
  HOLGATE AND ELIDA AROUND 1155 PM EDT.
  LIMA AND FORT SHAWNEE AROUND MIDNIGHT EDT.
  PANDORA AND LEIPSIC AROUND 1205 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROSELMS...OAKWOOD...CHARLOE...
MELROSE...WETZEL...JONESTOWN...VENEDOCIA...MIDDLE POINT...ELGIN AND
BRUNERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4064 8388 4064 8410 4065 8411 4065 8421
      4068 8422 4068 8444 4072 8445 4073 8466
      4098 8456 4131 8460 4132 8386 4065 8387
TIME...MOT...LOC 0327Z 276DEG 38KT 4127 8454 4100 8451
          4073 8461

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

BENTLEY
2 follow-up statements
679 
WWUS53 KIWX 130400
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 AM EDT THU JUN 13 2013

OHC003-039-069-125-137-161-130430-
/O.CON.KIWX.SV.W.0049.000000T0000Z-130613T0430Z/
PUTNAM OH-HENRY OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-ALLEN OH-
1200 AM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
SOUTHEASTERN DEFIANCE...SOUTHEASTERN PAULDING...EASTERN VAN WERT...
SOUTHERN HENRY AND PUTNAM COUNTIES UNTIL 1230 AM EDT...

AT 1159 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HOLGATE TO COLUMBUS GROVE TO FORT SHAWNEE...AND
MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PANDORA AND LEIPSIC AROUND 1205 AM EDT.
  DESHLER AROUND 1210 AM EDT.
  BLUFFTON AROUND 1215 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HAMLER...YODER...SLABTOWN...
ROUSCULP...ROCKPORT...GALLUP...PRENTISS...WEST LEIPSIC...WESTMINSTER
AND LAFAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4064 8388 4064 8410 4065 8411 4065 8421
      4068 8422 4068 8444 4072 8445 4074 8455
      4099 8441 4131 8429 4132 8386 4065 8387
TIME...MOT...LOC 0400Z 276DEG 38KT 4122 8408 4095 8405
          4068 8416

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

BENTLEY
134 
WWUS53 KIWX 130414
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 AM EDT THU JUN 13 2013

OHC039-125-161-130424-
/O.CAN.KIWX.SV.W.0049.000000T0000Z-130613T0430Z/
VAN WERT OH-PAULDING OH-DEFIANCE OH-
1214 AM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEFIANCE...
SOUTHEASTERN PAULDING AND EASTERN VAN WERT COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4064 8388 4064 8410 4065 8411 4065 8421
      4068 8422 4068 8432 4095 8423 4131 8409
      4132 8386 4065 8387
TIME...MOT...LOC 0414Z 276DEG 38KT 4118 8388 4091 8386
          4064 8398

$$

OHC003-069-137-130430-
/O.CON.KIWX.SV.W.0049.000000T0000Z-130613T0430Z/
PUTNAM OH-HENRY OH-ALLEN OH-
1214 AM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEN...
SOUTHEASTERN HENRY AND PUTNAM COUNTIES UNTIL 1230 AM EDT...

AT 1212 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DESHLER TO BLUFFTON TO WAYNESFIELD...AND MOVING
EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF ALLEN...PUTNAM
AND SOUTHEASTERN HENRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4064 8388 4064 8410 4065 8411 4065 8421
      4068 8422 4068 8432 4095 8423 4131 8409
      4132 8386 4065 8387
TIME...MOT...LOC 0414Z 276DEG 38KT 4118 8388 4091 8386
          4064 8398

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:10 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 12, 10:10 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013

A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.

&&

.UPDATE...
ISSUED AT 1009 PM EDT WED JUN 12 2013

SVR WIND/LARGE HAIL/ISO TORNADO THREAT INCREASES OVER THE NEXT SEVERAL
HOURS MAINLY SOUTH OF HWY 6 IN INDIANA/OHIO AS LARGE SCALE ASCENT
INCREASES IN ADVANCE OF AN APPROACHING MID LEVEL SHORTWAVE/60 KT
MID LVL SPEED MAX. DEEP LAYER SHEAR AND MLCAPE MORE THAN
SUFFICIENT FOR ROTATING STORMS AND EVENTUAL MCS
MAINTENANCE...ALONG WITH INCREASING LOW LEVEL INFLOW. ANY SVR WX
ACROSS NORTHERN ZONES WILL BE ISOLATED IN NATURE WITH LARGE HAIL
THE PRIMARY THREAT. OTHERWISE...THE GREATEST CHANCE FOR TRAINING
AND FLASH FLOODING WITH THESE CELLS WILL LIKELY BE NEAR THE HWY 30
CORRIDOR IN INDIANA AND OHIO. GRIDS HAVE BEEN UPDATED TO REFLECT
LATEST RADAR/HRRR TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.

UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.

THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED
AT 710 PM EDT WED JUN 12 2013

A CLUSTER OF STORMS WERE DEVELOPING UPSTREAM ALONG A WEAK FRONT
WITH A FRONTOGENETIC SCENARIO GIVEN MARINE BOUNDARY/OLD FRONT TO
THE NORTH/NORTHEAST AND THETA E FLUX INCREASING TO THE SOUTHWEST.
THE APPROACH OF A SHORT WAVE WILL PROVIDE A VOLATILE SITUATION
WITH AN EVENTUAL DERECHO FORMING THIS EVENING. EXPECT WIND GUSTS
AT THE TERMINALS OF 45 TO 55 KNOTS...ALTHOUGH DEPENDING ON QLCS
SYSTEM ORGANIZATION...VELOCITIES COULD EXCEED 70 KNOTS. MORE
STORMS SHOULD CONTINUE TO FORM AS THE SFC LOW APPROACHES. THE
SEVERE WIND THREAT SHOULD DIMINISH BY 06Z...WITH RAIN/STORMS
ENDING BY 14Z AS SUBSIDENCE INCREASES BEHIND THE UPPER LEVEL TROF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 AM EDT /7 AM CDT/ THURSDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

     BEACH HAZARDS STATEMENT FROM 4 AM CDT THURSDAY THROUGH FRIDAY
     MORNING FOR INZ003.

MI...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MIZ077>081.

     BEACH HAZARDS STATEMENT FROM 5 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR MIZ077.

OH...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     LMZ043-046.

&&

UPDATE...STEINWEDEL
SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 12, 1:25 PM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT WED JUN 12 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-131730-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-131730-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER
TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO
THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE
DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
125 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH
THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE
AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN
EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE
THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY
EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE-
THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY
EVENING...POSSIBLY PERSISTING INTO FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 12, 10:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     3 SE ONWARD             40.66N  86.15W
06/12/2013  E80 MPH          MIAMI              IN   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 70 TO 80MPH GUST NEAR CASS
            MIAMI COUNTY BORDERS NEAR GRISSOM AFB

&&

KG
Local storm report, Jun 12, 11:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     TSTM WND DMG     MACY                    40.96N  86.13W
06/12/2013                   MIAMI              IN   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS MANY POWERLINES DOWN IN AREA OF
            500 AND 600 N

&&

KG
Local storm report, Jun 12, 11:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1114 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     TSTM WND DMG     DENVER                  40.87N  86.08W
06/12/2013                   MIAMI              IN   EMERGENCY MNGR

            LARGE TREE BLOCKING SR 19 NEAR 500 N...BROUGHT DOWN
            POWERLINES...SR 19 CLOSED AT THIS TIME

&&

KG
Local storm report, Jun 12, 11:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     NW MARION               40.56N  85.66W
06/12/2013  M65 MPH          GRANT              IN   TRAINED SPOTTER

            MEARSURED GUST AT 300W AND 300N GRANT COUNTY

&&

KG
Local storm report, Jun 12, 11:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND DMG     HUNTINGTON              40.88N  85.50W
06/12/2013                   HUNTINGTON         IN   EMERGENCY MNGR

            NUMEROUS TREE DOWN THROUGHOUT HUNTINGTON

&&

KG
Local storm report, Jun 12, 11:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     4 W WARREN              40.68N  85.50W
06/12/2013                   HUNTINGTON         IN   EMERGENCY MNGR

            OVERTURNED SEMI ON I-69 MILEMARKER 274

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:19 PM EDTSevere Thunderstorm WarningIWXWilliams56 min
Jun 12, 8:49 PM EDTSevere Thunderstorm WarningIWXWilliams41 min
Jun 12, 8:59 PM EDTTornado WarningIWXDefiance, Fulton, Henry, Williams46 min
Jun 12, 11:02 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert43 min
Jun 12, 11:06 PM EDTTornado WarningIWXVan Wert24 min
Jun 13, 12:18 AM EDTFlash Flood WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.